MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT
Model Number 021-105
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Codes Fall (1848); Shaking/Tremors (2515); Convulsion/Seizure (4406)
Date of Event 11/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the lay user/patient contacted lifescan (lfs) usa alleging that their onetouch ultra 2 meter displayed the calcode and did not provide a reading.The complaint was classified based on the customer care agent (cca) documentation since the patient could not be reached by phone for follow-up questions.It was not reported when the alleged issue started.The patient claimed that every time they tried performing a blood glucose test, they saw code 25 and then a message appeared that they could not read because they had cataract surgery.The patient did not provide information on how they manage their diabetes, nor did they report whether they made any changes in response to the alleged issue.At an unspecified time after the alleged issue occurred, the patient developed symptoms of ¿head shaky, falling back like having convulsions¿.The patient had to go to the emergency room (er) where a blood glucose reading of ¿535 mg/dl¿ was obtained on a hospital meter.The patient was treated by a health care professional (hcp) with insulin and an iv.During troubleshooting, the cca noted that the subject meter was not being used for the first time and the issue was resolved on the call.As a courtesy the cca sent replacing test strips to the patient.This complaint is being reported because the patient claimed they were unable to test their blood glucose due to the reported issue, reportedly developed symptoms suggestive of a serious injury adverse event and received medical intervention by a health care professional (hcp) for an acute high blood glucose excursion after.The subject device could not be ruled out as a cause or contributor to the event.

Brand Name
ONETOUCH ULTRA2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key20898691
Report Number2939301-2024-00085
Device Sequence Number9053769
Product Code NBW
UDI-Device Identifier00353885008372
UDI-Public00353885008372
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-105
Device Catalogue Number021-105
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/22/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown